Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 19, 2010, 3:02 AM CDT for 4 counties in Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2010, 3:02 AM CDT (08:02 UTC)
- Expired
- Aug 19, 2010, 6:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KY, Clinton County, KY, Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:00 AM CDT | FLASH FLOOD | Flippin, KY | NUMEROUS ROADS FLOODED IN FLIPPIN. ONE WATER RESCUE REPORTED. AN ESTIMATED 2 TO 3 INCHES OF RAIN FELL IN 2 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
073
WGUS53 KLMK 190802
FFWLMK
KYC003-053-057-171-191145-
/O.NEW.KLMK.FF.W.0049.100819T0802Z-100819T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 AM CDT THU AUG 19 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 645 AM CDT
* AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOOD PRODUCING RAINS FROM THUNDERSTORMS OVER THE WARNED
AREA. RAINFALL RATES OF 2 INCHES AN HOUR WERE OCCURRING OVER MUCH
OF MONROE COUNTY WHERE 2 INCHES OF RAIN HAS ALREADY FALLEN.
* LOCATIONS IMPACTED INCLUDE...ALBANY...BURKESVILLE...AND
TOMPKINSVILLE.
IN ADDITION...ROCKBRIDGE...MUD LICK AND MT. HERMAN ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
WATER MAY OVERFLOW HIGHWAY 100/63 TO THE SOUTHWEST OF TOMPKINSVILLE
IN SEVERAL LOCATIONS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3664 8613 3679 8607 3673 8598 3684 8579
3683 8559 3687 8560 3686 8557 3687 8552
3694 8546 3694 8538 3693 8525 3690 8528
3685 8524 3688 8524 3684 8514 3686 8508
3683 8505 3662 8500 3662 8534
$$
DK2 follow-up statements
540
WGUS73 KLMK 191023
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 AM CDT THU AUG 19 2010
KYC003-053-057-171-191145-
/O.CON.KLMK.FF.W.0049.000000T0000Z-100819T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND KY-ALLEN KY-CLINTON KY-MONROE KY-
523 AM CDT THU AUG 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR
MONROE...CLINTON...SOUTHEASTERN ALLEN AND CUMBERLAND COUNTIES...
AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN HAD DIMINISHED OVER THE WARNED AREA...HOWEVER POCKETS OF HEAVY
RAIN ARE STILL POSSIBLE ACROSS PARTS OF CUMBERLAND AND CLINTON
COUNTIES.
NUMEROUS ROADS IN THE FLIPPIN AREA OF WESTERN MONROE COUNTY WERE
IMPASSABLE DUE TO HIGH WATER AND ONE PERSON HAD TO BE RESCUED FROM A
FLOODED ROAD THERE.
* OTHER LOCATIONS MAINLY IMPACTED INCLUDE...
MUD LICK...
GAMALIEL...
AKERSVILLE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3664 8613 3679 8607 3673 8598 3684 8579
3683 8559 3687 8560 3686 8557 3687 8552
3694 8546 3694 8538 3693 8525 3690 8528
3685 8524 3688 8524 3684 8514 3686 8508
3683 8505 3662 8500 3662 8534
$$
DK660
WGUS73 KLMK 191144
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 AM CDT THU AUG 19 2010
KYC003-053-057-171-191153-
/O.EXP.KLMK.FF.W.0049.000000T0000Z-100819T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND KY-ALLEN KY-CLINTON KY-MONROE KY-
644 AM CDT THU AUG 19 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT FOR MONROE...
CLINTON...SOUTHEASTERN ALLEN AND CUMBERLAND COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
PRODUCING HEAVY RAIN.
LAT...LON 3664 8613 3679 8607 3673 8598 3684 8579
3683 8559 3687 8560 3686 8557 3687 8552
3694 8546 3694 8538 3693 8525 3690 8528
3685 8524 3688 8524 3684 8514 3686 8508
3683 8505 3662 8500 3662 8534
$$
CMCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:08 AM CDT, 54 minutes earlier.
Area forecast discussion, Aug 19, 2:08 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 AM EDT THU AUG 19 2010 .SHORT TERM (TODAY AND TONIGHT)... WILL KEEP NUMEROUS SHOWERS IN THE FCST THRU SUNRISE FOR THE SERN QUADRANT OF OUR FA (OCCASIONALLY HEAVY) AS LOCAL WRF CLEARLY SHOWS LOW LEVEL CIRCULATION ACRS MIDDLE TN MOVG EWD AND ASSOCIATED SLY LO LEVEL JET AIMED AT OUR SERN COUNTIES INCREASING TO 35-40 KTS BY 09Z. RAINFALL RATES UP TO 2.5IN/HR HAVE OCCURRED NEAR/JUST NORTHEAST OF NASHVILLE AS WATER VAPOR/IR IMAGERY HAS INDICATED COOLING TOPS IN THAT AREA. WILL NEED TO MONITOR CLOSELY AS THAT ACTIVITY MOVES/DEVELOPS NEWD INTO OUR SERN COUNTIES...NAMELY MONROE...CUMBERLAND...CLINTON...RUSSELL AND ADAIR WHERE 2-6 INCHES FELL WED. BY SUNRISE...WILL DECREASE POPS TO SCT TERMS ACRS THE SOUTHEAST...AS FAR N AS MADISON OR CLARK COUNTY. ELSEWHERE...DRIER AIR SHUD BE WORKING NW TO SE ACRS OUR FA TDA WITH SOME PRE-SUNRISE FOG ON THE NRN PERIPHERY OF CLOUDS...MAINLY ACRS THAT PART OF SCNTRL KY...ALONG/WEST OF INTERSTATE 65. UPR LEVEL RIDGE ACRS THE CENTRAL PLAINS WILL MOVE EWD AND REACH THE WRN OH VLY BY THE END OF THIS PERIOD WHILE OH VLY SFC RIDGE DROPS SEWD TO THE APPALACHIANS/MID ATLANTIC. TEMPS WILL BE COOLEST TDA ACRS OUR SE QUAD (LOWER-MID 80S) AS CLOUDS WILL PERSIST THRU THE MORNING/POSSIBLY EARLY AFTN THERE. ELSEWHERE MID 80S TO AROUND 90 WILL BE THE RULE. .LONG TERM (FRIDAY - WEDNESDAY)... FRIDAY THROUGH WEDNESDAY. A BLOCKING PATTERN OVER NORTHERN CANADA LATE THIS WEEK WILL FEATURE RIDGING ACROSS GREENLAND AND THE BAFFIN ISLAND REGION...WITH SEASONABLY LOW 500MB HEIGHTS ACROSS THE SOUTHERN TIER OF THE CANADIAN PROVINCES. BASICALLY THIS WILL BRING A PROGRESSIVE FLOW ACROSS THE US/CANADIAN BORDER WITH A SUCCESSION OF SHORTWAVES TRAVERSING OUR NORTHERN STATES THROUGH EARLY NEXT WEEK. HOT TEMPERATURES WILL RETURN TO THE AREA FRIDAY. AS A TRANSIENT 500MB RIDGE MOVES ACROSS THE LOWER OHIO VALLEY...SUBSIDENCE AND A RELATIVELY DRY AIRMASS WILL ALLOW TEMPERATURES TO RECOVER WELL INTO THE LOWER 90S FRIDAY AFTERNOON. WITH GULF MOISTURE RELEGATED WELL SOUTH ACROSS THE NORTHERN GULF STATES...EXPECT MOSTLY CLEAR SKIES THROUGH EARLY SATURDAY. AS MID LEVEL RIDGING TEMPORARILY RETROGRADES WEST OVER THE ROCKIES...A SHORTWAVE TROUGH WILL CROSS THE GREAT LAKES SATURDAY AFTERNOON. SURFACE HIGH PRESSURE WILL MOVE EAST ACROSS THE APPALACHIAN CHAIN AND SOUTHERLY FLOW WILL DEVELOP AND ALLOW GULF MOISTURE TO RETURN DURING THE DAY SATURDAY. EXPECT HIGHER DEWPOINTS WITH AT LEAST PARTLY CLOUDY SKIES AND MORE HUMID CONDITIONS SATURDAY. SCATTERED THUNDERSTORMS MAY DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH MID-DAY SUNDAY AHEAD OF A COLD FRONT ASSOCIATED WITH THE GREAT LAKES TROUGH. UPPER AIR PATTERN WILL UNDERGO A TRANSITION BEGINNING SUNDAY. TROUGHING ENTERING THE CONUS ACROSS THE PACIFIC NORTHWEST WILL ALLOW A SHARP RIDGE TO BUILD MONDAY ACROSS THE LOWER MISSOURI VALLEY...EXTENDING INTO THE GREAT LAKES. AS A 500MB LOW DEVELOPS OVER THE MID ATLANTIC COAST...NORTHERLY FLOW WILL COMMENCE ACROSS THE APPALACHIANS. AFTER THE FRONTAL PASSAGE SUNDAY...STRONG SUBSIDENCE ASSOCIATED WITH THIS RIDGE WILL DRY THINGS OUT SUBSTANTIALLY ACROSS THE COMMONWEALTH FOR THE MONDAY AND TUESDAY TIME PERIOD. EXPECT DRIER AIR TO FILTER IN LATE SUNDAY WITH MOSTLY CLEAR SKIES MONDAY AND TUESDAY WITH TEMPERATURES AVERAGING AROUND 5 DEGREES OR SO ABOVE LATE AUGUST NORMALS (MID 80S/UPPER 60S). A COLD FRONT EXPECTED TUESDAY NIGHT SEEMS AT THIS TIME MOISTURE STARVED. HOWEVER...DISTINCTLY COOLER TEMPERATURES MAY ARRIVE BY WEDNESDAY. && .AVIATION (06Z TAF ISSUANCE)... BULK OF CONVECTIVE OVRRNG ACTIVITY ACROSS KENTUCKY/TENNESSEE BORDER SHUD REMAIN MAINLY TO THE EAST OF BWG THRU SUNRISE AND TO THE SE OF LEX. SHOWERS WILL BE CLOSE ENOUGH TO BWG TO INCLUDE A VCNTY REMARK. STILL CONCERNED ABOUT DROPPING VIS/CIGS OVERNIGHT DUE TO THE AMOUNT OF RAIN THAT FELL WED AND GRADUALLY CLEARING SKIES. FEEL THERE WILL BE ENOUGH LOW LEVEL MOISTURE AVAILABLE FOR SOLID IFR TO POSSIBLY LIFR CONDITIONS FOR A PERIOD TOWARDS DAWN AT BWG. ELSEWHERE...THE FORECAST IS MUCH MORE OPTIMISTIC WITH SDF STAYING VFR THROUGH THE ENTIRE FORECAST AND LEX POSSIBLY DROPPING TO MVFR FOR A PERIOD TOWARD DAWN. CONFIDENCE IS LOW FOR LEX DUE TO THE LACK OF RAINFALL AND COULD EASILY SEE THEM STAYING VFR OVERNIGHT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........DK/11 LONG TERM.........JSD AVIATION..........DK/11
Hazardous weather outlook, Aug 18, 7:09 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 809 PM EDT WED AUG 18 2010 KYZ046>049-053>057-061>067-070>078-081-082-200015- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 809 PM EDT WED AUG 18 2010 /709 PM CDT WED AUG 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. WITH THE COMBINATION OF CLEARING SKIES...LIGHT WINDS...AND AMPLE AMOUNTS OF LOW LEVEL MOISTURE FROM MORGANTOWN TO HODGENVILLE TO RICHMOND...PATCHY DENSE FOG WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT. VISIBILITIES COULD BE REDUCED BELOW A HALF MILE OVER SHORT DISTANCES...MAKING DRIVING CONDITIONS HAZARDOUS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY AS A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ076>079-083-084-089>092-KYZ023>043-045-200015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- 809 PM EDT WED AUG 18 2010 /709 PM CDT WED AUG 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY AS A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:35 AM CDT | Dense Fog Advisory | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Butler, Edmonson and 23 more | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.